Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Migraine, replace vasograin with valance od, side effects?

i am 37 i m suffering from migrain since 10 years , i have been taking vasograin for many years but now i m taking valence od regularly. how safe i m and what are the side effects?
Asked On : Sun, 18 Mar 2012
Answers:  1 Views:  343
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Welcome to HCM!

I have read your query and you want to know the side effects of sodium valproate, ie. valance OD.

It is good that before starting and later at regular intervals (6months) of taking Valance OD, one should check liver function tests, kidney function test, sugar level, thyroid and blood counts.

There are several side effects but most common are gastritis, nausea, vomiting, abdominal upset, sedation, weight gain etc. Few uncommon or rare side effects can be allergic reaction, elevation in liver enzymes, coarse hair, acne, increase in cholesterol, and sugar levels etc.

The best way to keep fit while in this treatment is timely blood check ups, and regular exersice, maintaining healthy, less oily diet. The medicine is considered to be an effective treatment of severe headaches, espically when patient is able to tolerate it.

Hope the reply helps you
Feel free to ask more question
Dr. Manisha Gopal.
Answered: Fri, 8 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor